Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 17, 2022, 2:57 AM EDT for Alger County, Michigan. It took effect at Jun 17, 2022, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 2:57 AM EDT (06:57 UTC)
- In effect from
- Jun 17, 2022, 6:00 AM EDT
- Expired
- Jun 17, 2022, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WHUS43 KMQT 170657 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 257 AM EDT Fri Jun 17 2022 MIZ006-180200- /O.NEW.KMQT.BH.S.0004.220617T1000Z-220618T0200Z/ Alger- 257 AM EDT Fri Jun 17 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...From 6 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 1:19 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 17, 1:19 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Marquette MI 119 AM EDT Fri Jun 17 2022 .SHORT TERM...(Through early this evening) Issued at 116 PM EDT THU JUN 16 2022 Mostly sunny skies this morning gave way to increasing cloud cover from west to east today as the next cold front descended on the region. This largely put a pause on today's heating, ultimately capping highs in the west near 70F and in the east in the mid-upper 70s, except by Lake Michigan where the lake worked to moderate temps and limit much above 70F. Some light rain showers were observed moving through northwestern Wisconsin and a strong low level jet moved overhead. With the little bit of mixing we experienced, many areas were gusting into the 20s and 30s so far. For the remainder of the day, expect the gusty winds to continue, and increase across parts of the Keweenaw as they shift westerly. Kept the wind advisory going through this evening there given the potential for 45 mph wind gusts. By early evening, most folks should start seeing winds lie down though. As the front continues through central, southern, and eastern Upper Michigan, a dinural boost should support isolated shower activity, with an increasing chance as you move toward eastern Upper Michigan this evening. A stray thunderstorm can't be ruled out in the far eastern portions of the forecast area. .LONG TERM...(Tonight through Thursday) Issued at 254 PM EDT THU JUN 16 2022 Upper air pattern consists of a 500 mb trough across the Great Lakes region this evening and a deep trough on the west coast with a ridge over the southern and sern U.S. The trough across the Great Lakes moves to New England by 00z Sat with the ridge building into the plains. By 00z Mon, the trough is in the western U.S. and a trough on the east coast with a strong ridge across the central U.S. Looks pretty quiet for this forecast period with a warming trend. In the extended, the GFS and ECMWF show a 500 mb trough in the western U.S. and a trough on the east coast with a strong ridge across the central U.S. 12z Mon. The trough in the west will eject out a shortwave into the northern plains 12z Tue which will help to flatten the ridge a bit. The shortwave moves through the upper Great Lakes 12z Wed and flattens the ridge across the southern and central plains 12z Thu. The upper Great Lakes lies on the periphery of the ridge for most of this forecast period with a ring of fire convective scenario setting up with any shortwave moving over the top of the ridge capable of producing convection. This will cause timing issues and will also lead to above normal temperatures for this forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 119 AM EDT FRI JUN 17 2022 IMPACTS: - Strong WNW surface winds at all TAF sites into Friday. - LLWS threat at KSAW & KCMX early Friday morning - Wind shift from northwest to northeast late in TAF period Discussion: VFR conditions will prevail for the duration of the TAF period. But, the strong WNW winds in the wake of the cold front will continue to be the primary threat into Friday at all TAF sites, but especially KCMX. Sustained speeds at KCMX will generally be in the 15 to 25 kt range with gusts up to 35 kts into tonight. Elsewhere, expect sustained speeds in the 12 to 14 kt range with gusts up to 22 kts at KIWD and slightly weaker winds at KSAW through mid morning Friday. Will also carry mention of LLWS at KSAW and KCMX early Friday. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 254 PM EDT THU JUN 16 2022 West winds 20 to 30 knots tonight will shift to the northwest Fri and be strongest in the east half of the lake. The wind then looks to stay below 20 knots through the rest of the forecast period into Tue. Fog will become a possibility again this weekend as more humid air returns and moves over the cold water. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JTP LONG TERM...07 AVIATION...TDUD/TAP MARINE...07
Hazardous weather outlook, Jun 16, 3:41 PM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 341 PM EDT Thu Jun 16 2022 MIZ002-004-005-007-009>014-084-085-171945- Ontonagon-Baraga-Marquette-Luce-Gogebic-Iron-Dickinson-Menominee- Delta-Southern Schoolcraft-Southern Houghton-Northern Schoolcraft- 341 PM EDT Thu Jun 16 2022 /241 PM CDT Thu Jun 16 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There a chance of thunderstorms Saturday night, Sunday, and Monday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001-003-171945- Keweenaw-Northern Houghton- 341 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Tonight A Wind Advisory is in effect from 11 AM to 8 PM EDT for Northern Houghton and Keweenaw counties for westerly wind gusts up to 45 mph. See the Wind Advisory for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Saturday night, Sunday night, and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed wind damage to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. MIZ006-171945- Alger- 341 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous swimming conditions are expected Friday for Alger County beaches. See the latest Surf Zone Forecast for more details. There is a chance for thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-171945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 341 PM EDT Thu Jun 16 2022 /241 PM CDT Thu Jun 16 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Gale force gust up to 40 knots are expected north of and just west of the Keweenaw Peninsula this evening. See the latest Open Lake and Nearshore Forecast and Marine Weather Message for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Saturday night, Sunday, Sunday night, and again late Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-171945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 341 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Sunday and Sunday night, and Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. WFO MQT
In the hours before
Local storm report, Jun 17, 12:11 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1211 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM NON-TSTM WND GST HOUGHTON CO AIRPORT 47.17N 88.49W
06/16/2022 M60 MPH HOUGHTON MI ASOS
PEAK WIND GUST ON THURSDAY OUT OF THE
WEST-NORTHWEST.
&&
JVThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:08 PM EDT | Small Craft Advisory | MQT | 22 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.